EconPapers    
Economics at your fingertips  
 

Time Series Regression with a Unit Root and Infinite Variance Errors

Peter Phillips

No 897R, Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University

Abstract: Chan and Tran give the limit theory for the least squares coefficient in a random walk with the iid errors that are in the domain of attraction of a stable law. This note discusses their results and provides generalizations to the case of I(q) processes with weakly dependent errors whose distributions are in the domain of attraction of a stable law. General unit root tests are also studied. It is shown that the semiparametric corrections suggested by the author for the finite variance case continue to work when the errors have infinite variance. The limit laws are expressed in terms of ratios of quadratic functionals of a stable process rather than Brownian motion. The correction terms that eliminate nuisance parameter dependencies are random in the limit and involve multiple stochastic integrals that may be written in terms of the quadratic variation of the limiting stable process.

Keywords: Integrated process; unit roots; random walk; time series (search for similar items in EconPapers)
Pages: 27 pages
Date: 1989, Revised 1989-08
Note: CFP 755.
References: View references in EconPapers View complete reference list from CitEc
Citations:

Published in Econometric Theory (1990), 6: 44-62

Downloads: (external link)
https://cowles.yale.edu/sites/default/files/files/pub/d08/d0897-r.pdf (application/pdf)
Our link check indicates that this URL is bad, the error code is: 404 Not Found

Related works:
Journal Article: Time Series Regression With a Unit Root and Infinite-Variance Errors (1990) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cwl:cwldpp:897r

Ordering information: This working paper can be ordered from
Cowles Foundation, Yale University, Box 208281, New Haven, CT 06520-8281 USA
The price is None.

Access Statistics for this paper

More papers in Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University Yale University, Box 208281, New Haven, CT 06520-8281 USA. Contact information at EDIRC.
Bibliographic data for series maintained by Brittany Ladd ().

 
Page updated 2025-03-30
Handle: RePEc:cwl:cwldpp:897r